NITAINMN
40,000-49,999 SparkPoints 41,539
SparkPoints
 

Well there it goes down the drain!

Friday, April 27, 2012

Each time a new hope or a new bud is sprouting, my health squashes it down the drain! There I was so happily elevated to be able to lose some weight finally...now I got a bigger bomb shell!

I had a severe epistaxis last Saturday, after 6 months of nothing major to write home about. This one was so bad that the ENT on call had to make use of 2 phenylnephrine lidocaine bottles plus 2 cocaine bottles to constrict the blood vessel in the nostril to finally get the bleed under control to be able to pack the right nostril. Note how the bleed was in the right but, I lost hearing completely in my left ear. This can happen when there is either a lack of blood circulation or a hemorrhage, the ENT (ear specialist) who saw me on 5th day after the bleed said. He followed by saying "in your case, surely thru hemmorhage!". Most probably so due to the telangectasia in the nostril and lack of clotting power.

The problem being what needs to be done to get the hearing back......to be placed on prednisone for 3 weeks is the standard treatment to get the inflammation in the cochlear down, which is what is plaguing me as per the ear specialist. The hearing test showed the left ear has 85% hearing and the right ear had re-gained 30% back, thanks to the Homeopath who urgently sent me some homeopathy remedy, which surely helped. Today the hearing is atleast 50% returned, my being able to hear and decipher a lot more. I was definitely considering not taking any prednisone but, I got scared it may become permanent loss! Since my PH Specialist with whom the ear specialist touched base at Mayo mentioned no more than 5 days of prednisone due to the fluid retention, I am being prescribed a huge dose of 40mgs of it for 3 days, 20 mgs for 3 days and 10 mgs for a day to taper off, so covering 1 week.

I was on it once before for the same time, followed by a week or two of low dose when I had developed a moon face, a ton of fat on my back and neck! So, instead of good bye weight loss, it will be "Hello again! fluid and fat!"

I considered not taking the steroids but, what if there is one more epistaxis followed by hearing loss again, and, if I did not regain any more hearing in right ear? I would be deaf! Though, I had lost hearing temporarily in the past also, it was never 100% and did regain it within a week at the most at a faster pace. Prednisone was my last hope, as the doctor said to avoid permanent hearing loss. one!! Classic Homeopathy allows only one remedy at a time...Ooh la laa!! The fear of permanent hearing loss came about after (that I could pack to stop) this morning's bleed. I had to stop my regular Homeopathic remedy that stops the bleeds to take the one for the ear. So, today I took the regular remedy and am off the ear remedy....Ooh! La Laa!

When I have to face difficult situations like this, I feel giving the choice to the body an opportunity to heal itself since I truly believe body has the capacity to do so. Even death if not the body's healing is surely better due to the terrible side effects of allopathic meds. At times, I wonder and question had I not taken the expensive PH (pulmonary hypertension) meds that cost me around $25,000 per year and add another zero to the insurance company's cost was worth having started - only to have developed HHT, Von Willenbrand's factor VIII insufficiency and Thrombocytopenia, though the specialists assure me its all genetic from my own PH and not the meds!!

If this is a lesson for me to hold on to my equinamity during both happiness and grief, well here I am accepting what will be, will be! Que Sera Sera! Thanks to my dearest Husband for being as supportive as he is, always by my side.

Share This Post With Others
Member Comments About This Blog Post
  • KOMAL53
    Am so sorry to read this----I had hoped that you'd got over the bleeds and all the problems associated with this.However I can really sympathize with all the problems that crop up due to Medications----having suffered plenty of them myself.No matter-----we'll face this too the way we've always done----with resignation and fortitude!!!!So here's to a quick and complete recovery soon!!!I'm just a click away if you need me!!!! emoticon emoticon emoticon
    3072 days ago
  • LOSINGLINNDY
    I do not understand all the medical terminology, but I am so sorry for all that you are going through. Thank goodness for wonderful, supportive husbands.

    Hugs and blessings. emoticon
    3072 days ago
  • SAASHA17
    emoticon
    3073 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by NITAINMN